Does any know what I should do?

To control my Parkinson I take 12 meds per day. Sinemet, Azilect, Mirapex and Amantadine. Diagnosis was 5 years ago @ 50y/o. I still work FT. My medication regimen works for a while then it is back to the MD and medications are changed and/or a new one added? MD wanted me to take 2 Mirapex 3x/day. There is no way. I got so drugged I was crazy. I am doing well @ present with only a few breakthrough tremors..But by the 3-4p everyday my legs hurt and shake so bad. Does any know what I should do?

17 Replies

oldestnewest
  • Hi that sounds like a heavy dose of meds. Have you tried reducing them? Tony

  • My specialist says it is a very low dose of meds?

  • Good morning from FLorida; First you should know that there was a message on the Pd foundation web site last Friday stating Mirapex was being stopped because it may cause heart failure. This came from the FDA. Youmight want to check on this.

    Also I think you might be over medicated

    Regards;

    ERIC

  • Are you seeing a specialist in Parkinson's or just any old neurologist?

    Do you have a Parkinson's specialist nurse? If your General Practitioner is doing all the prescribing your really need a specialist. Beware of stopping your medications without advice it can be very dangerous. Seek specialist help.

    Are you in USA or UK? There is a network of specialist help over here in the UK and the Parkinson's UK helpline with a nurse on tap.

    All those meds have a different action so you are not having too much of any one sort of drug but you do need a supervised period of drug adjustments perhaps.

    Sue

  • I see a Parkinson/Movement Specialist and have for 4 years. She says that this is a very low dose of medications for Parkinson.

  • Have you questioned the fact with the specialist that you may be overdosed?

  • Yes I have...so meds were decreased slightly which has helped but more frequent break tho tremors.

  • I should ask for a complete reassessment of your medication.

    I have found that even with the doctors they dont always know best, and they are not the one's having to deal with the consequences.

    I wish you all the best

  • hi. you seem to be on a lot of medication . I was 50 when diagnosed 10 years ago .I will be 60 end of november,& retired yesterday to have time to do other things. I am on slow release 1 a day mirapexin(will have to look into this one)And stalevo 4 a day which have been BRILLIANT ,. for my stiff joints. I think I overdosed this week, on my stalevo, thought I hadn't taken it so took another one, wow my body didn't like that!! Slept it off, so the amount of tablets you are on seems over the top. I have a tremour, but rather that than all those pills

  • I was able to reduce my sinemet from 6 to 8 pills (100/25) a day to 11/2 a day. I was surprised myself that the natural L-dopa worked so well . I take the natural 3 times a day with 1/2 a sinemet. So, I have less side effects now since I take the supplement, mucuna pruriens, which is called Zandopa. Quicker on time, and longer lasting. I order it from India. There are other brands for mucuna, too but Zandopa's been tested by FDA.

  • What is natural L-dopa? Where do you get it?

  • Make sure you are going to a neurologist that specializes in Parkinson's/movement disorders. You also may want to inquire about DBS surgery. It did wonders for me. God luck.

  • nobody has mentioned Azilect Modopar or Ropinerole the combination works for me

  • The minimum dose, I was told, is 25/100 sinemet 4x a day. I recently upped it to 5x a day plan xanax for the pain. Tried Azilect, too much diskinesia. You couldn't pay me to take Mirapex!! Yes, make sure you are seeing a PD specialist.

  • Be careful on the Mirapex. I hallucinated and and was paranoid on it.

  • Amantadine doesn't seem to get mentioned on this site very often. It has a gloomy report on wikipedia. The folowing paragraph was taken from wikipedia.

    Adverse effects

    ----------------------

    Amantadine - has been associated with several central nervous system (CNS) side effects, likely due to amantadine's dopaminergic and adrenergic activity, and to a lesser extent, its activity as an anticholinergic. CNS side effects include nervousness, anxiety, agitation, insomnia, difficulty in concentrating, and exacerbations of pre-existing seizure disorders and psychiatric symptoms in patients with schizophrenia or Parkinson's disease. The usefulness of amantadine as an anti-parkinsonian drug is somewhat limited by the need to screen patients for a history of seizures and psychiatric symptoms.

    ----------------------

    Sinemet or at least the Levodopa drug in Sinemet is the best drug we have in treating PD. When your MD increases the doses of your drugs, I would hope that this is the drug he increases rather than any of the others. On the other hand if you have been taking Levodopa (Sinemet) for quite a long time or are taking big doses then you may experience dyskineasia and / or hallucinations. In which case the dose may be better if reduced. Possibly reduced but taken more frequently.

    Mirapex - a Dopamine agonist famous for encouraging obsessive behaviour especially in larger doses. Also very difficult to stop taking due to unpleasant withdrawal symptoms. I have been taking Mirapex for over 6 years. It seems to have helped elminate a good deal of bradykinesia and stiffness in the torso and if I stop taking this then I get quite severe RLS and for a strange one using Mirapex seems to have got rid of my dandruff.

    Azilect (Rasagiline) is an MAO - B inhibiter (Very similar to Selegiline). Normally an MAO chemical helps metabolise Dopamine once that Dopamine has been used. An inhibiter of an MAO helps to preserve any Dopamine floating about so that it can be re-absorbed and reused. So an MAO inhibiter destroys the chemical that destroys the MAO. The destroyer is destroyed.

    I wonder if your employers could reduce your hours so that by the time you feel rough in the afternoons you will be going home to rest?

    All very complicated and I must say that I have no medical training and so for definitive answers you should talk to your doctors

  • How many mg of each drug how often over the course of a day?

You may also like...